MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; INSTRUMENT SHEATH

INTUITIVE SURGICAL, INC NONE; INSTRUMENT SHEATH
Model Number 430012-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted radical hysterectomy surgical procedure, a piece of the monopolar curved scissor (mcs) sp sheath was left at the tip.The tip was stuck and could not be removed.A similar incident had occurred recently at the same facility.The mcs instrument was removed and a backup accessory was used to proceed.Following this, the user continued and completed the procedure with no further issue reported.No fragment fell into the patient.No known impact or patient consequence was reported.Isi followed up with the initial reporter and obtained the following additional information: the other event date of the issue occurred on (b)(6) 2024, which was covered under patient identifier (b)(6), and other two cases may have occurred 1 or 2 weeks before (b)(6) 2024.The mcs sheath will not be returned for further evaluation.It cannot be confirmed if the instrument had any damage, or if the damage was only associated with the sp sheath.The event date of this issue occurred on (b)(6) 2024.The sp sheath was usually removed off before central reprocessing.The sp sheath was removed off after taking off the tip part.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors (mcs) instrument was analyzed and the coextrusion of an sp sheath (pn: 430012) appeared to remain installed on the instrument.The coextrusion approximately 0.24" x 0.52" appeared to be broken of an sp sheath.The rest of the sp sheath was not returned with the instrument.The instrument does not appear to be damaged itself.It just had another accessory which is the sheath that cannot be removed from the distal end of the mcs instrument.The complaint was confirmed by failure analysis.
 
Additional Manufacturer Narrative
The sp monopolar curved scissors (mcs) instrument was further evaluated by failure analysis engineer (fae).Initial failure analysis (fa) was partially confirmed.The instrument exhibits a lodged component, specifically the distal coextrusion from an instrument sheath accessory.Sp instrument and accessory manual has the following note: "if needed, pinch the distal tip and gently twist and push to remove it from the instrument shaft.Sterile gauze may be used to more firmly grasp the sheath while twisting." the goal of the quoted step is to disengage the sheath's distal ring from the instrument's distal end, and if the step is not performed the sheath's distal coextrusion ring can get stuck and remain on the instrument's distal end after removing the rest of the sheath, due to the distal ring being torn from the sheath during the action of removing the sheath.The coextrusion exhibits a white material that appears to be stretched outwards from the interior of the coextrusion.It is possible the material became stretched when the sheath became torn, or it was a possible damage from reprocessing with the coextrusion present.The sheath is not designed to be reprocessed and cannot be autoclaved.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
INSTRUMENT SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19102536
Report Number2955842-2024-13461
Device Sequence Number7407695
Product Code NAY
UDI-Device Identifier30886874114347
UDI-Public(01)30886874114347(10)NA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430012-14
Device Catalogue Number430012
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date04/13/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale